Advertisement

Reactions Weekly

, Volume 1709, Issue 1, pp 141–141 | Cite as

Latanoprost overdose

Cystoid macular oedema: case report
Case report
  • 72 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

Drug overdose

A 71-year-old man developed cystoid macular oedema in the right eye following accidental administration of latanoprost [Pharmaprost] eye drops in an overdose [dosage not stated] instead of the prescribed tobramycin/dexamethasone [Tobradex] eye drops.

The man presented to the ophthalmology department with complaint of gradual decrease in vision. He was was examined on an outpatient basis. His best corrected visual acuity (BCVA) was 20/50 in both the eyes. A slit lamp examination revealed nuclear cataract in both eyes with no additional pathology at the anterior segment. A dilated fundus examination showed the presence of retinal drusens at the posterior pole in both the eyes. He was scheduled for phacoemulsification in the right eye. He underwent an uncomplicated...

Reference

  1. Makri OE, et al. Cystoid Macular Edema due to Accidental Latanoprost Overdose after Uncomplicated Phacoemulsification. Current Drug Safety 2018: 19 Jun 2018. Available from: URL: http://doi.org/10.2174/1574886313666180619163845 - Greece

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations